MAUDE Adverse Event Report: UNITED ORTHOPEDIC USTAR II SYSTEM PRESS-FIT CURVED STEM, RHS; HIP STEM

UNITED ORTHOPEDIC USTAR II SYSTEM PRESS-FIT CURVED STEM, RHS; HIP STEM
Model Number PE1115-1413
Medical Device Problem Codes Nonstandard Device (1420); Defective Component (2292)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Event or Problem Description
During a hip reconstruction surgery in taiwan, the surgeon found that the hip stem curvature of the selected hip stem was incorrect prior to implanting the device and the surgeon ended up using a straight stem to finish the case.No patient harm was reported.
 
Additional Manufacturer Narrative
The surgeon reported that prior to implanting the ustar ii curved stem he noticed that the direction of bend was incorrect.He then implanted the ustar ii straight stem and completed the surgery without incident.No patient harm was reported.Examination of the device against the drawing confirmed that the stem is bent at a wrong angle, 180 degrees from that intended.Root cause investigation found that production does not have poka-yoke for the bending direction and that the testing process for identifying improper bending was inadequate.A recall of ustar ii curved stems is being conducted.Returned devices will be inspected, and the defective items destroyed.New devices will be produced and tested in accordance with the findings of the investigation.

Brand Name
USTAR II SYSTEM PRESS-FIT CURVED STEM, RHS
Common Device Name
HIP STEM
Manufacturer (Section D)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, tw 30075
TW  30075
Manufacturer (Section G)
UNITED ORTHOPEDIC
no. 57, park ave. 2
science park
hsinchu city, twn 30075
TW   30075
Manufacturer Contact
lois ho
no. 57, park ave. 2
science park
hsinchu city, twn 30075
TW   30075
MDR Report Key18509075
Report Number9681642-2024-00001
Device Sequence Number20786282
Product Code LPH
UDI-Device Identifier04719872153900
UDI-Public(01)04719872153900(17)270323(10)21D512E11
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K190100
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Physician
Remedial Action Inspection,Recall
Type of Report Initial
Report Date (Section B) 01/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPE1115-1413
Device Lot Number21D512E11
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/20/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/15/2023
Initial Report FDA Received Date01/12/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
PENDING
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
USTAR LEFT PROXIMAL FEMORAL COMPONENT
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown